Discussions By Condition: I cannot get a diagnosis.

Excercise induced muscle heaviness and stiffness

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: Anonymous
  • September 1, 2007
  • 05:24 PM

Please help with any answers possible.....I am at my wits end. The doctor does not know what is wrong. The muscles in my legs and upper arms get very sore and heavy after I use them. My legs and shoulder muscles burn real bad too. It takes overnight to get better. Yesterday I went for a job interview and I had to climb steps in the building. Today my legs burn and are very heavy like lead. These symptoms started a few years ago and got progressively worse. I used to excercise a lot. Then I had to cut down on activity because it started causing these symptoms. What condition would make muscles get HEAVY/SORE/and PAINFUL after excercise? Could it be MS? I looked on google and it said MS is not painful! MY doctor took all kinds ob blood tests on 9-21-07 and she said they were normal? Please help...PLEASE!!!!! Thank you wrong diagnosis for this wonderful site.

Reply Flag this Discussion

1 Replies:

  • Please consider getting tested for a Vitamin D deficiency. It will present with proximal muscle weakness - that means most of the weakness will be in the thighs and upper arms (neck might feel a little weak too). It might be difficult to rise from chairs or the toilet. It might be a little difficult getting out of your car or you might find pushing things difficult. Stairs can sometimes feel challenging - sometimes challenging enough to need help getting up stairs. Drying your hair might be difficult. In the mornings you might feel pretty good and find that your symptoms worsen as the day progresses or if you exert yourself. Your legs might feel heavier and heavier as the day progresses. It might feel like you are "hitting a wall" in the afternoon. Your gait might look or feel a bit like your waddling. You might find that your weakness is accompanied by a deep ache or burn in your muscles that's not relieved by anything. If you are female your symptoms might worsen during your menstrual cycle. You might find alcohol and dehydration make your symptoms worse especially the next day. If you are actually Vitamin D deficient with a vitamin D proximal muscle myopathy - supplements can essentially eliminate the symptoms. It will take a couple of weeks to a month to really see the difference. Caution should be used with supplements. Vitamin D is a fat soluble vitamin that can build up and people can get toxic doses. Go to your doctor get a vitamin D level and let them direct your supplementation, but keep in mind this is fairly new information and a lot of doctors are not aware of the problems associated with vitamin D deficiency or how to correct it. Are you at risk? People who are more at risk get very little sun exposure or wear sunblock when outside are at risk. People with darker skin do not absorb sunlight as easy so they need more time in the sun to get the same vitamin D level as people with lighter skin - thus they have higher risk. Older people do not absorb vitamin D as well through their intestine - thus higher risk. Women of child bearing age are listed as higher risk. People who do not get vitamin d from their diet - foods such as supplemented milk, salmon or egg yolks.
    Anonymous 42,789 Replies
    • October 25, 2008
    • 11:49 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?